Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 183, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 8, 2016, 5:50 PM CDT for Eastland County, Stephens County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2016, 5:50 PM CDT (22:50 UTC)
- Expired
- May 8, 2016, 6:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Eastland County, TX, Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 38 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:20 PM CDT | TSTM WND DMG | 12 Nnw Brreckenridge, TX | MULTIPLE POST OAK TREES BLOWN DOWN IN HIGH WINDS NEAR THE COUNTY LINE AT FM 578 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
233 WUUS54 KFWD 082250 SVRFWD TXC133-429-082345- /O.NEW.KFWD.SV.W.0183.160508T2250Z-160508T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 550 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN EASTLAND COUNTY IN NORTH CENTRAL TEXAS... STEPHENS COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 645 PM CDT * AT 550 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORAN...OR 12 MILES SOUTH OF ALBANY...MOVING NORTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... BRECKENRIDGE AROUND 625 PM CDT. NECESSITY AROUND 630 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE US- 180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 324 AND 356. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING CAN KILL. && LAT...LON 3295 9910 3295 9858 3239 9858 3223 9911 TIME...MOT...LOC 2250Z 244DEG 38KT 3256 9924 HAIL...0.75IN WIND...60MPH $$ STALLEY
1 follow-up statement
416
WWUS54 KFWD 082328
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
628 PM CDT SUN MAY 8 2016
TXC133-082337-
/O.CAN.KFWD.SV.W.0183.000000T0000Z-160508T2345Z/
EASTLAND TX-
628 PM CDT SUN MAY 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EASTLAND COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL TEXAS.
LAT...LON 3295 9900 3295 9858 3251 9858 3251 9877
3252 9910
TIME...MOT...LOC 2327Z 244DEG 45KT 3275 9877
$$
TXC429-082345-
/O.CON.KFWD.SV.W.0183.000000T0000Z-160508T2345Z/
STEPHENS TX-
628 PM CDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR STEPHENS COUNTY...
AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NECESSITY...OR 8
MILES EAST OF BRECKENRIDGE...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
STEPHENS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION STAY INSIDE A STURDY STRUCTURE AND KEEP AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING CAN KILL.
&&
LAT...LON 3295 9900 3295 9858 3251 9858 3251 9877
3252 9910
TIME...MOT...LOC 2327Z 244DEG 45KT 3275 9877
HAIL...0.75IN
WIND...60MPH
$$
STALLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:23 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 8, 3:23 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 323 PM CDT SUN MAY 8 2016 .DISCUSSION... A LARGE-SCALE UPPER LOW CURRENTLY LOCATED OVER THE FOUR-CORNERS REGION WILL ROTATE EAST INTO THE PLAINS OVER THE NEXT 24 HOURS BEFORE LIFTING INTO THE GREAT LAKES REGION TUESDAY. FORCING FOR LIFT ASSOCIATED WITH THE SYSTEM HAS PRODUCED WEAK CONVECTION ACROSS NORTH AND CENTRAL TEXAS OVER THE PAST 12 HOURS OR SO. JUST WEST OF THE REGION...GOOD INSTABILITY ALONG A DRY LINE HAS LED TO THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS. THIS CONVECTION WILL WORK ITS WAY EAST INTO THE WESTERN COUNTIES OF THE AREA LATER THIS AFTERNOON. SEVERE THUNDERSTORM WATCH 148 HAS BEEN ISSUED FOR THIS PART OF THE STATE AND INCLUDES 8 OF THE WESTERN COUNTIES OF NORTH TEXAS. THE WATCH IS VALID UNTIL 9 PM....BUT THUNDERSTORMS WILL LIKELY PERSIST BEYOND THIS TIME AS THEY APPROACH THE INTERSTATE 35 CORRIDOR. THE CURRENT THINKING IS THAT THE STORMS WILL DECREASE IN INTENSITY THE FARTHER EAST YOU GO...DUE TO THE LOSS OF SURFACE HEATING AND LOWER LEVELS OF BOTH INSTABILITY AND SHEAR. STORMS MAY STILL BE STRONG AS THEY APPROACH COUNTIES ALONG THE I-35 CORRIDOR SO WE WILL STILL NEED TO KEEP AN EYE ON TRENDS DURING THE EVENING HOURS. MODEL GUIDANCE CONTINUES TO HINT AT ANOTHER ROUND OF SHOWERS AND STORMS OVERNIGHT TONIGHT AS THE UPPER LOW TRANSITIONS INTO MORE OF AN OPEN TROUGH...AND ITS AXIS SWINGS INTO WEST-CENTRAL TX. THESE STORMS HAVE A LOWER POTENTIAL OF REACHING SEVERE THRESHOLDS BUT COULD STILL BE STRONG WITH GUSTY WINDS AND SMALL HAIL. STORMS SHOULD LIFT NORTHEAST OF THE AREA DURING THE MORNING HOURS ON MONDAY. MONDAY AFTERNOON...IT APPEARS THAT THE DRYLINE WILL BE FORCED FARTHER EAST INTO THE AREA AS THE UPPER SYSTEM SHIFTS INTO THE PLAINS. FORCING FOR ASCENT WILL BE IN PLACE ACROSS MAINLY THE EASTERN HALF OF THE REGION MONDAY. THIS SHOULD SET THE STAGE FOR ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE CONVECTION...THIS TIME ACROSS THE EASTERN HALF OF THE REGION DURING THE AFTERNOON HOURS ON MONDAY. ACTIVITY WILL MOVE EAST OF THE REGION ALONG WITH THE UPPER LEVEL SYSTEM MONDAY NIGHT. THE PATTERN WILL REMAIN RATHER UNSETTLED FOR THE REST OF THE WEEK. UPPER LEVEL FORCING WILL NOT BE AS PREVALENT ACROSS THE AREA ON TUESDAY...BUT LINGERING MOISTURE AND INSTABILITY ALONG WITH ZONAL FLOW ALOFT WILL ALLOW FOR THE DEVELOPMENT OF ISOLATED STORMS...PRIMARILY ACROSS THE EASTERN AND SOUTHEASTERN COUNTIES. AN UPPER TROUGH WILL THEN TRANSLATE THE CENTRAL PLAINS ON WEDNESDAY...FORCING A WEAK COLD FRONT INTO THE AREA BY WEDNESDAY AFTERNOON. THIS WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE BRUNT OF THE UPPER LEVEL SUPPORT WILL BE NORTH OF THE REGION. HOWEVER...INSTABILITY IS PROGGED TO BE QUITE HIGH WITH FORECAST CAPE IN THE 3000 TO 4000 J/KG RANGE....WHICH SHOULD LEAD TO AT LEAST A LOCALIZED SEVERE WEATHER THREAT. CONVECTION WILL BE LIMITED TO MAINLY THE SOUTHERN COUNTIES ON THURSDAY AS THE FRONT SHIFTS SLOWLY SOUTH. A LULL IN ACTIVITY IS EXPECTED LATE THURSDAY INTO FRIDAY AS DRIER AIR FILLS IN BEHIND THE FRONT AND WEAK RIDGING DEVELOPS OVERHEAD. A NORTHWEST FLOW ALOFT REGIME IS EXPECTED TO DEVELOP LATE FRIDAY...WHICH SHOULD BRING ANOTHER FRONT SOUTH OF THE RED RIVER ON SATURDAY. THIS FRONT WILL PROVIDE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY. THE PATTERN BECOMES MORE ZONAL AGAIN ON SUNDAY...BUT A WEAK DISTURBANCE WILL PROVIDE AT LEAST A CHANCE OF SHOWERS AND STORMS ACROSS THE AREA. MODELS THEN INDICATE ANOTHER LARGE SCALE TROUGH DEVELOPING ACROSS THE WESTERN CONUS EARLY NEXT WEEK...WHICH SHOULD KEEP THE ACTIVE WEATHER PATTER GOING EVEN BEYOND THE EXTENDED PORTION OF THE FORECAST. 30 && .AVIATION... /ISSUED 111 PM CDT SUN MAY 8 2016/ /18Z TAFS/ A POTENT UPPER LEVEL STORM SYSTEM OVER THE ROCKIES WILL DELIVER AT LEAST 3 DISTINCT OPPORTUNITIES FOR THUNDERSTORMS AND CIG/VIS REDUCTIONS OVER NORTH CENTRAL TEXAS THROUGH 00Z MONDAY EVENING. AN INITIAL SURGE OF LIFT AND MOISTURE AHEAD OF THE MAIN SYSTEM HAS PROMOTED EXTENSIVE MVFR CLOUD COVER AND SCATTERED SHOWERS AT ALL TAF SITES THIS MORNING. THIS SHIELD OF CLOUDS IS MOVING EASTWARD AND SLOWLY LIFTING...HOWEVER...AND SHOULD LEAD TO SCT-BKN VFR CONDITIONS BY 20-21Z. MOST OF THE -RA SHOULD EXIT THE DFW-AREA TAF SITES BY 20Z...FOLLOWED BY KACT AFTER 21Z. NEXT ROUND OF SCATTERED CONVECTION SHOULD BEGIN DEVELOPING NEAR KSJT AND KABI...AND MOVE INTO THE I-35 CORRIDOR AFTER 00Z TIMEFRAME. WAS CONFIDENT ENOUGH ABOUT THUNDER AT KDFW...OTHER METROPLEX SITES AND WACO TO MENTION IN THE 01-04Z TIMEFRAME...THOUGH STORMS SHOULD BE BELOW SEVERE LIMITS. THIS ACTIVITY SHOULD DIMINISH BY 04Z...BUT A SECOND ROUND OF STORMS WILL LIKELY MOVE INTO THE SAME AREAS BETWEEN 09-13Z MONDAY. EXPECT MVFR CIGS TO BE PREVALENT IN ALL AREAS AFTER 05Z...WITH OCCASIONAL IFR CONDITIONS POSSIBLE IN THE VICINITY OF THE TSRA. A FINAL ROUND OF CONVECTION IS POSSIBLE LATER MONDAY MORNING ALONG THE I-35 CORRIDOR AND AREAS TO THE EAST...BUT EXPECT ANY THUNDER IN THE KDFW OR WACO AREAS TO BE OVER BY 19Z...WITH VFR CONDITIONS PREVAILING. A DEEPENING SURFACE TROUGH OVER WEST TEXAS WILL ENHANCE THE ALREADY TIGHT PRESSURE GRADIENT OVER NORTH CENTRAL TEXAS TODAY AND TONIGHT. THIS WILL MAINTAIN THE SOUTHERLY 15-25KT FLOW THAT EXISTS AT ALL SITES. BRADSHAW && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH 66 84 67 91 70 / 60 40 10 10 20 WACO 67 85 68 91 68 / 40 30 10 20 20 PARIS 63 78 68 85 69 / 50 60 30 20 20 DENTON 63 84 64 90 69 / 60 40 10 5 20 MCKINNEY 66 82 66 88 69 / 60 50 20 10 20 DALLAS 66 83 68 90 71 / 60 40 10 10 20 TERRELL 67 81 68 88 70 / 50 50 20 20 20 CORSICANA 67 83 69 89 70 / 40 40 20 20 20 TEMPLE 67 85 69 91 69 / 30 20 10 20 20 MINERAL WELLS 64 89 61 92 67 / 60 30 10 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 8, 2:56 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 256 PM CDT SUN MAY 8 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 256 PM CDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FAR WESTERN COUNTIES OF NORTH CENTRAL TEXAS LATE THIS AFTERNOON...AND DRIFT EASTWARD INTO THE INTERSTATE 35 CORRIDOR BY MID TO LATE EVENING. INITIALLY...THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WEST OF A BOWIE TO LAMPASAS LINE. BY NIGHTFALL...THE SEVERE WEATHER THREAT WILL HAVE DIMINISHED. ANOTHER ROUND OF SCATTERED STORMS MAY DEVELOP OVER WESTERN NORTH CENTRAL TEXAS WELL AFTER MIDNIGHT...LINGERING ALONG THE INTERSTATE 35 CORRIDOR INTO THE DAYBREAK HOURS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY PRODUCE FREQUENT LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE AREA MONDAY MORNING...WITH LIGHTNING THE PRIMARY THREAT. IF SKIES CAN CLEAR BY MIDDAY AND THE DRYLINE CAN ADVANCE EASTWARD SUFFICIENTLY...ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL LIKELY DEVELOP ALONG AND EAST OF INTERSTATE 35 AFTER NOON. THERE WILL BE SUBSTANTIAL SHEAR AND INSTABILITY IN THE ATMOSPHERE BY THIS POINT...AND A RISK OF LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO WILL EXIST ACROSS EASTERN NORTH TEXAS THROUGH THE AFTERNOON HOURS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY. A FEW OF THESE STORMS MAY BE SEVERE WEDNESDAY AFTERNOON AND EVENING...WITH LARGE HAIL BEING THE PRIMARY THREAT. THUNDERSTORM CHANCES WILL RETURN TO NORTH AND CENTRAL TEXAS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING FOR AREAS WEST OF INTERSTATE 35...AND AGAIN MONDAY AFTERNOON FOR AREAS EAST OF INTERSTATE 35. BRADSHAW
In the hours before
Special weather statement, May 8, 5:42 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
542 PM CDT SUN MAY 8 2016
TXZ100-115-082345-
STEPHENS TX-YOUNG TX-
542 PM CDT SUN MAY 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YOUNG AND NORTHERN
STEPHENS COUNTIES UNTIL 645 PM CDT...
AT 542 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRYSTAL FALLS...OR 14 MILES NORTH OF BRECKENRIDGE...MOVING NORTHEAST AT
45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRAHAM...CRYSTAL FALLS AND NEWCASTLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3295 9910 3296 9895 3312 9895 3332 9842
3295 9843 3295 9857 3288 9857 3278 9910
TIME...MOT...LOC 2242Z 235DEG 39KT 3297 9892
STALLEYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 5:42 PM CDT | Special Weather Statement | FWD | Young | 63 min |
| May 8, 6:31 PM CDT | Special Weather Statement | FWD | Jack | 59 min |
| May 8, 6:40 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.